MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240050150
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2026.An embold? fibered was selected for use in the embolization procedure to treat a bleed in an aneurysm.During the procedure, after a couple of loops were formed within the vessel, there was resistance encountered when advancing the coil within the non-boston scientific microcatheter.The coil was retracted back, but resistance was again encountered.The couple of loops that had formed within the vessel were not retracting back into the microcatheter, so the microcatheter and coil were removed as a unit.A portion of the coil was protruding from the tip of the microcatheter during withdrawal, and the coil was stretched.Another coil was used in the microcatheter without issue.The procedure was completed with the alternate device, and there were no patient complications as a result of this event.However, device analysis revealed that the coil broke from the distal coupler while the couplers were still connected.
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: the returned device consisted of an embold fibered delivery system with the perforations intact.The coil was not returned.The device was examined microscopically to reveal that the coil had broke from the distal coupler while the couplers were connected.Due to the incomplete device return, it was not possible to confirm the additional allegations of coil stretch, coil stuck in tip of the catheter, and/or difficult to advance and withdraw device.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the embold device confirmed that the reported events are known events defined in the product's risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of failure to follow instructions.The user reported using the device with intermittent flushing.The ifu identifies the importance of maintaining a continuous flush during use of the embold device.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key24820343
Report Number2124215-2026-19130
Device Sequence Number15841849
Product Code KRD
UDI-Device Identifier08714729983590
UDI-Public(01)08714729983590(17)270925(10)34925377
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240050150
Device Catalogue NumberM001394240050150
Device Lot Number0034925377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown